Alert archive / Iowa / Flash Flood Warnings in 1998
Flash Flood Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 28, 1998, 9:50 AM CDT for 4 counties in Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1998, 9:50 AM CDT (14:50 UTC)
- Expired
- Jun 28, 1998, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Allamakee County, IA, Chickasaw County, IA, Howard County, IA, Winneshiek County, IA
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:05 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 3:05 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 AM CDT SUN JUN 28 1998 FORECAST CONCERNS TODAY...SKY CONDITION AND TEMPERATURES. AS OF 07Z...FRONTAL BOUNDARY EXTENDING SOUTH ACROSS NORTHERN IL TO LOW PRESSURE OVER IOWA WITH COOL FRONT STRETCHING SOUTHWEST FROM THERE INTO KANSAS. CLOUD DEBRIS FROM DEPARTING MCS COVERING ENTIRE FORECAST AREA AS SHOWN BY INFRARED SATELLITE IMAGERY...BUT THIS SHOULD MOVE EAST AND THIN AS MORNING PROGRESSES. DURING THE DAY...MODELS PUSH DRIER AIR IN AS SURFACE WINDS SHIFT TO THE WEST. SHOULD BE A MUCH LESS HUMID DAY AS A RESULT OF THIS WITH AFTERNOON HIGHS REACHING CLOSE TO FWC GUIDANCE WITH READINGS IN THE 80S. THOMPSON
In the hours before
Special weather statement, Jun 28, 5:02 AM CDT, 4 hours 48 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 502 AM CDT SUN JUN 28 1998 A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHEAST IOWA...BUT NO SEVERE WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KING
Special weather statement, Jun 28, 5:02 AM CDT, 4 hours 48 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 502 AM CDT SUN JUN 28 1998 A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHEAST IOWA...BUT NO SEVERE WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:17 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 73 min |
| Jun 27, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Howard | 58 min |
| Jun 27, 7:53 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Winneshiek | 82 min |
| Jun 27, 8:07 PM CDT | Tornado Warning | ARX | Howard, Winneshiek | 53 min |
| Jun 27, 8:21 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 69 min |
| Jun 27, 8:25 PM CDT | Severe Thunderstorm Warning | ARX | Floyd | 65 min |
| Jun 27, 8:55 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 35 min |
| Jun 27, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 62 min |
| Jun 27, 9:31 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 74 min |
| Jun 27, 10:03 PM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 4 hr |
| Jun 27, 10:03 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 4 hr |
| Jun 27, 10:16 PM CDT | Flash Flood Warning | ARX | Howard | 4 hr |
| Jun 27, 10:51 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 54 min |
| Jun 27, 11:55 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 50 min |
| Jun 28, 1:56 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd, Howard, Winneshiek | 8 hr |
| Jun 28, 1:56 AM CDT | Flash Flood Warning | ARX | Allamakee | 8 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | ARX | Floyd | 4 hr |
Nearby
Flash Flood Warnings in Iowa, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.